MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redv2851 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported rue picc placed in right brachial (b)(6) 2019.Pat presented today for picc exchange.She reported episodic pain just above insertion site reporting only with rapid infusions and fast flushes of saline.Patient stated this started around the first week of march.Patient presented with a very clean healthy appearing line and no symptoms of a dvt.Patient states a few weeks ago her arm swelled up and she noticed leaking at the insertion site during a rapid hydration treatment that resolved in a couple days.Picc removed and found to have a very small hole around the 3cm mark.Line was placed at 43cm 0 external length.Mac at time of insertion was 41cm and still 41cm today brachial vein was aprox 2.5 cm deep.After removal it was noted the line was trying to kink around the same mark where the damage was visualized.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole is confirmed and was determined to be use related.One 5 fr triple lumen powerpicc provena catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.Kinks were observed in the returned catheter near the 3 cm and 4 cm depth markers.The ink on the molded joint, the extension legs, and the 0-3 cm depth markers was observed to be worn and faded.A microscopic observation revealed two circumferential splits in the catheter at the locations of the observed kinks.The edges of the splits were observed to be rough but mostly straight.The fracture surfaces of the splits were found to have an uneven and granular texture.Whitening of the catheter material was observed at the corners and edges of the splits, and additional longitudinal splits were observed near one corner of each of the circumferential splits.The surface of the catheter material was observed to be slightly less lustrous leading up to the edges of both splits.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of redv2851 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9960741
Report Number3006260740-2020-01303
Device Sequence Number2808234
Product Code LJS
UDI-Device Identifier00801741128387
UDI-Public(01)00801741128387
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number1385108QD
Device Lot NumberREDV2851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight108